MAUDE Adverse Event Report: SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.820.111#S-P#03.820.111
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: h3, h4, h6: part number 03.820.111, lot number t129120: manufacturing site: tuttlingen.Release to warehouse date: december 07, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.H3, h6: a photo investigation was completed: the photo investigation revealed that the device has key broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The device also has missing pin on upper right arm joint and the key has missing cap.Based on the available evidence, a definitive root cause could not be determined for missing components.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.Based on the investigation findings, the retainer is broken because of unintended forces and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a product investigation was completed: visual inspection of the returned device revealed that the device was missing the rear cap of the ratchet-right, causing the screw to disassemble from the device.Based on the available evidence, a definitive root cause could not be determined for missing components.Additionally it was also observed that the dowel pin is broken from the weld, causing the pin to shift and potentially come out with use.This condition was consistent with a random component failure that may have been caused by exposure to unintended force.A functional evaluation was performed where the ratchet-right did not look because the screw does not stay in position due to the missing cap.This causes it to slide along the bar.The drawings reflecting the current and manufactured revisions were reviewed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during inspection it was noted that the back right arm is missing the cap behind the gear key hole, the top pin on the right leg is starting to come out (the weld broke) and the key that was in the right arm is missing its end cap allowing the gear key to easily fall out of the arm which allows the arm to freely move along the rack.Even with the gear key inserted into the arm the ratcheting motion without the gear key¿s end cap is not smooth.It is unknown how or when this damage occurred.There has been no report of patient involvement or harm with regard to this instrument.This report is for a vertebral body retainer.This is report 1 of 1 for (b)(4).

Brand Name
VERTEBRAL BODY RETAINER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
SZ   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19740998
Report Number8030965-2024-08709
Device Sequence Number7719721
Product Code LXH
UDI-Device Identifier10705034731520
UDI-Public10705034731520
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.820.111#S-P#03.820.111
Device Lot NumberT129120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown